Spinal headaches
avatar
nicki_57 posted:
Is it common to have headaches after two blood patches? I had an epidural done and the spinal headaches are just killing me.

Take the Poll

I had an epidural injection last week and after two blood patches Im still experiencing spinal headaches, What should I do ?
  • Treatments for a spinal headache
  • Do I need steroids
vote
View Poll Results
Reply
 
avatar
smith_brad responded:
After my recent inpatient stay for chronic migraine, I had a spinal headache that began slowly the day after the lumbar puncture. The day after that, I could barely stand up from the spinal headache. For me personally, the blood patch was a lifesaver (albeit temporarily unpleasant) that resolved the spinal headache within a couple of minutes. It was the bed-ridden waiting for the patch that was especially torturous.

I was told that some folks do require multiple blood patches. Most likely due to the amount of blood used for the patch and other individualized factors within your own spinal canal.

I would definitely recommend talking to your neurologist or the hospital staff (if you haven't followed up again already) for further recommendations since they're the ones who will inevitably be dealing with it. Spinal headaches are awful, and your mileage will definitely vary with how your body responds to the patches. Wish I had more info for you, but I can definitely empathize with the pain.